Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 3, 2007, 3:11 PM EDT for Greene County, Owen County, Indiana. It was in force for 19 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 3:11 PM EDT (19:11 UTC)
- Expired
- Apr 3, 2007, 3:30 PM EDT
- In force
- 19 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Greene County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 72 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 3:25 PM EDT | HAIL 0.75 | 8 Sw Spencer, IN | |
| Apr 3, 3:28 PM EDT | HAIL 0.25 | Worthington, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 10:48 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 3, 2:33 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -399 J/kg
- Mixed-layer LCL
- 1864 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 031911
SVRIND
INC055-119-031930-
/O.NEW.KIND.SV.W.0008.070403T1911Z-070403T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
311 PM EDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
SOUTHERN OWEN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 330 PM EDT
* AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SOUTH CENTRAL OWEN COUNTY...OR ABOUT 22 MILES WEST OF
BLOOMINGTON...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3926 8698 3904 8699 3911 8671 3932 8671
3932 8671 3923 8680
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:41 PM EDT, 30 minutes earlier.
Area forecast discussion, Apr 3, 2:41 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 241 PM EDT TUE APR 3 2007 .DISCUSSION... FORECAST FOCUS IS ON TSRA EARLY THEN ON COLD WEATHER INTO THE WEEKEND. AT 18Z COLD FRONT WAS ENTERING NW IL. MEANWHILE...LINE OF TSRA WAS MOVING INTO WRN FORECAST AREA /FA/. AIRMASS AHEAD OF FRONT WAS GROWING INCREASINGLY UNSTABLE WITH TEMPS NEAR 80 AND DEWPOINTS NEAR 60. MODELS IN DECENT AGREEMENT. WILL USE A BLEND. TSRA WILL GRADUALLY MOVE ACROSS FA THRU THIS AFTN INTO EARLY EVENING. SINCE PRECIP EXTENDS BACK INTO MO AND COLD FRONT WILL BE IN THE FA AT 00Z WILL GO HIGHER THAN MAV POPS SOME AREAS AND GO AT LEAST LIKELY EVERYWHERE. WILL CONTINUE SEVERE WORDING TIL ABOUT 03Z UNTIL FROPA. AFT MIDNIGHT MOISTURE WILL BE SWEPT TO THE EAST AS COLDER DRIER AIR FLOWS IN. WILL GO DRY OVERNIGHT. STRONG COLD ADVECTION APPARENT BEHIND FRONT SO BELIEVE TEMPS WILL GO A LITTLE COOLER THAN MAV ACROSS NRN FA AND NEAR A MAV/MET BLEND ACROSS SRN AREAS. WINDS WILL BE GUSTY BUT BELOW WIND ADVRY THRESHOLDS. ON WED COLD ADVECTION WILL CONTINUE. EXPECT NRN FA TO BECOME MOSTLY CLOUDY IN THIS PATTERN. LITTLE FORCING SO BELIEVE CHANCES FOR PRECIP ARE BELOW MENTIONING FOR MUCH OF FA. WILL ONLY KEEP CHANCES FOR PRECIP IN EXTREME NERN FA AND ONLY GO SLIGHT CHANCE. WITH CLOUDS AND COLD ADVECTION...WILL LEAN TOWARD COOLER MOS NUMBERS. GUSTY WINDS WILL MAKE IT FEEL EVEN COLDER. DRY AND COLD CONDITIONS WILL THEN CONTINUE THROUGH THE REMAINDER OF THE WEEK. OVERNIGHT LOWS WILL BE WELL BELOW FREEZING. WITH ACTIVE WEATHER NOW...WILL NOT ISSUE FREEZE WATCH OR WARNING THIS EARLY AS IT WOULD MOST LIKELY BE OVERLOOKED. WILL CONTINUE TO HIT HARD IN HWO AND INTERNET NEWS STORIES. LATER SHIFTS WILL PROBABLY ISSUE FREEZE PRODUCTS. NOT SURE ABOUT PRECIP CHANCES ON SATURDAY AS ANOTHER SURGE OF COLD AIR ARRIVES. DECIDED NOT TO FLIP FLOP AND LEFT IT IN FOR NOW. && .AVIATION...MVFR CONDITIONS EXPECTED TO BE PRESENT THROUGH MUCH OF THIS TAF PERIOD AS CD FRONT WL PUSH ACRS THE TAF SITES DURG THE FIRST 8 HRS OF THE TAF. MVFR CIGS AND VISBYS WL ACCOMPANY THE STORMS AS THEY DEVELOP ALONG AND AHEAD OF THE CD FRONT. SOME OF THE STRONG STORMS COULD PRODUCE BRIEF ISOLATED IFR CONDITIONS. STRONG CAA BEHIND THE FRONT ALONG WITH CYCLONIC SFC FLOW WL SHUD RESULT IN PLENTY OF MVFR CIGS IN THE WAKE OF THE FRONT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...JP PUBLIC...CS
Hazardous weather outlook, Apr 3, 5:36 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 536 AM EDT TUE APR 3 2007 INZ021-030-031-036>042-045>049-052>057-062>065-069>072-040945- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN- MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR- MARTIN-LAWRENCE-JACKSON-JENNINGS- 536 AM EDT TUE APR 3 2007 /436 AM CDT TUE APR 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL BRING A COLD FRONT THROUGH INDIANA LATER THIS EVENING. AHEAD OF THIS FRONT A SQUALL LINE IS EXPECTED TO DEVELOP IN ILLINOIS AND MOVE INTO INDIANA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE MAIN THREAT FROM THIS SQUALL LINE WILL BE DAMAGING WIND AND LARGE HAIL. VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE A THREAT WITH THESE STORMS. STAY TUNED TO NOAA ALL HAZARDS RADIO...OUR WEB SITE OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER INFORMATION AND UPDATES ON THIS DEVELOPING SEVERE WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BELOW FREEZING TEMPERATURES ARE EXPECTED FROM WEDNESDAY NIGHT INTO THE WEEKEND. A VERY COLD ARCTIC AIRMASS WILL DESCEND UPON CENTRAL INDIANA ON WEDNESDAY. OVERNIGHT LOWS EACH NIGHT FROM WEDNESDAY NIGHT THROUGH SATURDAY NIGHT WILL BE IN THE LOWER AND MID 20S. THESE TEMPERATURES WILL LIKELY HARM TENDER VEGETATION THAT HAS ARRIVED EARLY DUE TO THE EXTENDED WARM SPELL. FREEZE WATCHES OR WARNINGS WILL LIKELY BE ISSUED OVER THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY LATE THIS AFTERNOON INTO THE EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-043-044-051-060-061-067-068-040945- WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-GREENE- KNOX-DAVIESS- 536 AM EDT TUE APR 3 2007 /436 AM CDT TUE APR 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL BRING A COLD FRONT THROUGH INDIANA LATER THIS EVENING. AHEAD OF THIS FRONT A SQUALL LINE IS EXPECTED TO DEVELOP IN ILLINOIS AND MOVE INTO INDIANA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE MAIN THREAT FROM THIS SQUALL LINE WILL BE DAMAGING WIND AND LARGE HAIL. VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO BE A THREAT WITH THESE STORMS. STAY TUNED TO NOAA ALL HAZARDS RADIO...OUR WEB SITE OR YOUR FAVORITE MEDIA OUTLET FOR FURTHER INFORMATION AND UPDATES ON THIS DEVELOPING SEVERE WEATHER SITUATION. LOWLAND FLOODING CONTINUES ALONG WABASH RIVER IN WESTERN INDIANA AND ALONG THE WHITE RIVER IN SOUTHWEST INDIANA. RAIN TODAY MAY SLOW THE FALL OF THE WHITE AND WABASH RIVERS AND COULD PROLONG CURRENT HIGH WATER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. BELOW FREEZING TEMPERATURES ARE EXPECTED FROM WEDNESDAY NIGHT INTO THE WEEKEND. A VERY COLD ARCTIC AIRMASS WILL DESCEND UPON CENTRAL INDIANA ON WEDNESDAY. OVERNIGHT LOWS EACH NIGHT FROM WEDNESDAY NIGHT THROUGH SATURDAY NIGHT WILL BE IN THE LOWER AND MID 20S. THESE TEMPERATURES WILL LIKELY HARM TENDER VEGETATION THAT HAS ARRIVED EARLY DUE TO THE EXTENDED WARM SPELL. FREEZE WATCHES OR WARNINGS WILL LIKELY BE ISSUED OVER THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY LATE THIS AFTERNOON INTO THE EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SALLY
In the hours before
Local storm report, Apr 3, 2:44 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
244 PM EDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND GST TERRE HAUTE 39.47N 87.38W
04/03/2007 M43 MPH VIGO IN BROADCAST MEDIA
MEASURED AT WTHI
&&
CETLocal storm report, Apr 3, 2:51 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
251 PM EDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL INDIANAPOLIS 39.78N 86.15W
04/03/2007 E0.75 INCH MARION IN AMATEUR RADIO
10TH AND GIRL SCHOOL RD
&&
CETLocal storm report, Apr 3, 2:53 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
253 PM EDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL N CLERMONT 39.82N 86.32W
04/03/2007 E0.75 INCH MARION IN NWS EMPLOYEE
&&
CETLocal storm report, Apr 3, 2:55 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
255 PM EDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL INDIANAPOLIS 39.78N 86.15W
04/03/2007 E1.75 INCH MARION IN AMATEUR RADIO
ON I-465 AT MILE MARKER 15
&&
CETLocal storm report, Apr 3, 2:57 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
257 PM EDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL GREENCASTLE 39.64N 86.84W
04/03/2007 E0.75 INCH PUTNAM IN TRAINED SPOTTER
AT DEPAUW UNIVERSITY
&&
CETLocal storm report, Apr 3, 3:06 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
306 PM EDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL GREENCASTLE 39.64N 86.84W
04/03/2007 E0.75 INCH PUTNAM IN TRAINED SPOTTER
LASTED 5 MINUTES.
&&
ETERRELLThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:10 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 35 min |
| Apr 3, 1:42 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 33 min |
| Apr 3, 2:15 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vermillion, Vigo | 30 min |
| Apr 3, 2:30 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 45 min |
| Apr 3, 2:37 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan, Vigo | 38 min |
| Apr 3, 2:41 PM EDT | Severe Thunderstorm Warning | IND | Clay, Hendricks, Morgan, Owen, Parke, Putnam | 49 min |
| Apr 3, 3:12 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 63 min |
| Apr 3, 3:27 PM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Monroe, Morgan, Owen | 48 min |
| Apr 3, 3:54 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Jackson, Lawrence, Martin | 51 min |
| Apr 3, 4:05 PM EDT | Flash Flood Warning | IND | Monroe | 115 min |
| Apr 3, 4:08 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Johnson, Lawrence, Monroe | 37 min |
| Apr 3, 4:10 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 36 min |
| Apr 3, 4:44 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 28 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.